Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 181, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 28, 2003, 4:24 PM EDT for Glynn County, Wayne County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2003, 4:24 PM EDT (20:24 UTC)
- Expired
- Jun 28, 2003, 5:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Glynn County, GA, Wayne County, GA
The radar
The Jacksonville radar (KJAX), 100 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:00 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jun 28, 2:00 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT SAT JUN 28 2003 CURRENT...SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE AS AFTERNOON HEATING KICKS IN AND MOISTURE SURGES NORTHWARD FROM THE TROPICS. EXPECT THIS TREND TO CONTINUE INTO THE OVERNIGHT HOURS AS VORT MAX ASSOCIATED WITH TROPICAL MOISTURE MOVES NORTH THROUGH THE CWA. FORECAST GETS TRICKIER ON SUNDAY AS MODELS BEGIN TO DIVERGE. ETA HAS RELATIVELY NARROW MOISTURE AXIS WHICH IT MOVES INTO SOUTHERN GEORGIA FOR SUNDAY WITH SLIGHTLY LESS MOISTURE OVER NORTH FLORIDA. GFS KEEPS BROAD AREA OF DEEPEST MOISTURE ACROSS ENTIRE CWA. AM WARY OF GFS HANDLE OF TROPICAL SYSTEM SO AM LEANING TOWARDS ETA. WITH THIS IN MIND BELIEVE HIGHEST POPS TO BE OVER GEORGIA EARLY WITH SEA BREEZE CONVECTION SETTING UP IN AFTN ALONG EAST COAST. BEYOND SUNDAY...FORECAST DEPENDS ON FUTURE EVOLUTION OF TROPICAL BLOB OVER YUCATAN. ETA TAKES THE SYSTEM SLOWLY TOWARDS TEXAS BY MONDAY...CANADIAN TAKES STRONGER LOW INTO LOUISIANA SUNDAY NIGHT... AND NOT TO BE OUTDONE...THE GFS DOES BOTH WITH ONE PIECE OF ENERGY MOVING INTO LOUISIANA TOMORROW NIGHT AND ANOTHER PIECE INTO TEXAS BY MONDAY NIGHT. NOGAPS APPEARS TO SUPPORT THE CANADIAN BUT NOT NEARLY AS STRONG. 12Z UKMET LENDS CREDENCE TO THE ETA. FOR FORECAST...WILL LEAN TOWARDS SLOWER FURTHER WEST SOLUTION. THIS SHOULD KEEP BULK OF MOISTURE AND FORCING TO THE WEST LEAVING THE SEABREEZE AS THE MAIN CONVECTIVE TRIGGER EARLY IN THE WEEK. GENERALLY WEST OR SOUTHWEST FLOW WILL FAVOR EAST COAST AREAS SO WILL HAVE HIGHEST POPS THERE. LATER IN THE WEEK REMNANT TROPICAL MOISTURE MAY MOVE BACK INTO AREA ALONG A FRONTAL BOUNDARY KEEPING CHANCE POPS IN THE FORECAST. MARINE...TROPICAL SYSTEM SHOULD REMAIN FAR ENOUGH WEST NOT TO HAVE SIGNIFICANT IMPACT ON COASTAL WATERS. NO HEADLINES PLANNED. FIRE WX...NO CONCERNS. FCSTID = 25 AMG 71 86 71 90 / 60 60 20 40 SSI 74 84 75 88 / 60 60 20 40 JAX 72 87 72 90 / 60 60 30 40 SGJ 74 87 75 88 / 50 60 30 40 GNV 71 89 71 91 / 60 50 30 30 OCF 72 90 72 90 / 50 50 30 30 .JAX... FL...NONE. GA...NONE. CAMP/ZAPPE
Hazardous weather outlook, Jun 28, 1:30 PM EDT, 2 hours 54 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-282300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 130 PM EDT SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... INCREASING MOISTURE ACROSS THE AREA WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND CONTINUING INTO TONIGHT. WHILE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS... GUSTY WINDS...DANGEROUS LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...SHOWERS AND THUNDERSTORMS WILL BE MORE NUMEROUS ON SUNDAY. RAINFALL COULD BECOME HEAVY AT TIMES ON SUNDAY CAUSING PONDING OF WATER ON ROADWAYS AND POSSIBLE FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. IN ADDITION...DESPITE THE DRYING TREND EXPERIENCED OVER THE PAST WEEK...SOME AREA RIVERS REMAIN AT HIGH LEVELS AND MAY APPROACH FLOOD STAGE WITH ADDITIONAL RAINFALL THIS WEEKEND. PLEASE REFER TO RIVER STATEMENTS FROM THIS OFFICE FOR THE LATEST INFORMATION THROUGH THE WEEKEND. CHANCES FOR DAILY SHOWERS AND THUNDERSTORMS WILL BE NEAR OR ABOVE SEASONAL NORMALS THROUGHOUT THE WEEK. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
In the hours before
Special weather statement, Jun 28, 2:16 PM EDT, 2 hours 8 minutes before
FLZ024-025-GAZ166-281900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 216 PM EDT SAT JUN 28 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN SECTIONS OF NASSAU AND CAMDEN COUNTIES VALID UNTIL 300 PM EDT... AT 216 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 9 MILES SOUTHWEST OF AMELIA CITY...OR ABOUT 9 MILES EAST OF JACKSONVILLE INTERNATIONAL...MOVING NORTH AT 35 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND AMELIA CITY...YULEE...ST. MARYS...FERNANDINA BEACH...DUNGENESS...KINGS BAY BASE...CUMBERLAND ISLAND AND HARRIETTS BLUFF THROUGH 300 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. ZAPPE
Special weather statement, Jun 28, 2:44 PM EDT, 1 hour 40 minutes before
GAZ135-281930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 PM EDT SAT JUN 28 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY VALID UNTIL 330 PM EDT... AT 244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES SOUTH OF BAXLEY...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BAXLEY AND SURRENCY THROUGH 330 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. ZAPPE
Special weather statement, Jun 28, 2:53 PM EDT, 1 hour 31 minutes before
GAZ154-165-166-281930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 253 PM EDT SAT JUN 28 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN RE-ISSUED FOR EASTERN CAMDEN COUNTY VALID UNTIL 330 PM EDT... AT 253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF KINGS BAY BASE...OR ABOUT 4 MILES NORTHWEST OF ST. MARYS...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND KINGSLAND...KINGS BAY BASE...DUNGENESS...CUMBERLAND ISLAND...HARRIETTS BLUFF...HIGH POINT...DOVER BLUFF AND JEKYLL ISLAND THROUGH 330 PM EDT. GUSTY WINDS OF 45 TO 55 MPH...HEAVY DOWNPOURS AND FREQUENT LIGHTNING CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. ZAPPE
Special weather statement, Jun 28, 3:10 PM EDT, 1 hour 14 minutes before
FLZ024-GAZ164-281945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 310 PM EDT SAT JUN 28 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CHARLTON COUNTY VALID UNTIL 345 PM EDT... AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF ST. GEORGE...OR ABOUT 18 MILES SOUTHWEST OF CALLAHAN...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE... HOMELAND AND FOLKSTON THROUGH 345 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. ZAPPE
Special weather statement, Jun 28, 3:14 PM EDT, 1 hour 10 minutes before
FLZ024-282000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 314 PM EDT SAT JUN 28 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY VALID UNTIL 400 PM EDT... AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF HILLIARD...OR ABOUT 5 MILES NORTH OF CALLAHAN...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HILLIARD THROUGH 400 PM EDT. GUSTY WINDS OF 45 TO 55 MPH...HEAVY DOWNPOURS AND EXCESSIVE LIGHTNING CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. ZAPPE
Special weather statement, Jun 28, 3:45 PM EDT, 39 minutes before
GAZ153-154-165-166-282030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 PM EDT SAT JUN 28 2003 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY VALID UNTIL 430 PM... AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER DOVER BLUFF...OR ABOUT 8 MILES WEST OF JEKYLL ISLAND...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOVER BLUFF...BRUNSWICK...ST. SIMONS... GLYNN HAVEN...COUNTRY CLUB ESTATES...DOCK JUNCTION...THALMANN AND LITTLE ST. SIMONS ISLAND THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:12 PM EDT | Special Marine Warning | JAX | 33 min | |
| Jun 28, 2:34 PM EDT | Special Marine Warning | JAX | 56 min | |
| Jun 28, 3:00 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.